| Catalog Number |
D4240 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The sales representative reported on behalf of the customer that the d4240, ergo 2-button shaver handpiece was found during pre-operative testing on an unknown date when it was reported ¿heat.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
An evaluation of the returned device found that the motor seized and the cable ¿ fails ground bond.Preventative maintenance is not overdue.Preventative maintenance was completed on this repair order.Repair/evaluation completed.Final test completed and met all specifications.Root cause cannot be determined, however, based upon the ifu; a possible cause of this event could be excessive force or using shaver blades or burs as a lever.The service history was reviewed, and no prior data was found.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 21 complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Running the shaver blade or bur without fluid flow (dry) may cause damage to the handpiece or may cause the bur hubs to melt due to excessive heat.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description